I am taking a very low dose of nefazodone because I'm prone to having serious side effects from most meds, especially anti-depressants. When I increased to 75 mg and then 100 mg, I started to have horrible acid reflux. I'm currently taking Dexilant in combination with Carafate and, as needed Zantac, to try to control the reflux. I'm still experiencing serious discomfort until several hours after taking nefazodone. I think the drug is helping me, and I don't want to have go off it, but I'm not sure what to do.
Has anyone experienced this side effect while taking nefazodone? And, if so, does the reflux abate over time?
I have reflux due to another med, zantac didnt help me enough,Im now on omeprazol after a few days it was much better you have to keep taking it though. Dexilant is over the counter? They often can make it worse over time.lily
Thanks very much for your feedback. In answer to your question, Dexilant is only available by prescription. It is relatively new. I've decided to slowly withdraw from nefazadone as my gastric reflux problem is getting increasingly worse. I've decided that I shouldn't have to take three medicines to offset the side effects of one!
Suggestion: If the acid refulx doesn't ease up, maybe consider having a baseline endoscopy done. Esophageal cancer is in my family and after a few years of having acid reflux issues a baseline was done. Turns out it is BARDS and slight damage has been done. You want to watch how this progresses and follow up if it doesn't do away with the med changes.
Thanks for the suggestion. I actually have an appointment with my gastroenterologist this week, and I'm expecting her to receommend that I get an endoscopy. Not that I'm thrilled about this, but I don't think I have a choice at this point. I'm just about completely off the nefazodone, and it's helped, but I still have acid.
I appreciate your input.
Just has an endoscopy done last week. It was no problem (except for what the insurance doesn't cover. lol). It will give you some reassurance and maybe eliminate a question. Keep track of what foods you eat and make changes with the recommendation of your doctor and your own notes. Good luck
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.